You are not currently logged in.

Access JSTOR through your library or other institution:


Log in through your institution.

American Roulette: A Gambler’s Ruin

Louis Bohorquez and Jennifer Switkes
The College Mathematics Journal
Vol. 45, No. 1 (January 2014), pp. 33-40
DOI: 10.4169/college.math.j.45.1.033
Stable URL:
Page Count: 8
  • Download ($16.00)
  • Cite this Item
American Roulette: A Gambler’s Ruin
Preview not available


Summary American Roulette provides rich examples of Gambler’s Ruin. We use the mathematics of difference equations, and then Markov chain matrix methods, to explore success probabilities under various betting strategies. Ultimately, ruin is likely for the gambler under each betting strategy, but we see interesting results along the way.

Page Thumbnails